Please use this identifier to cite or link to this item:
Title: Convergence of finite elements on an evolving surface driven by diffusion on the surface
Authors: Kovacs, B
Li, BY 
Lubich, C
Guerra, CAP
Issue Date: 2017
Publisher: Springer
Source: Numerische mathematik, 2017, v. 137, no. 3, p. 643-689 How to cite?
Journal: Numerische mathematik 
Abstract: For a parabolic surface partial differential equation coupled to surface evolution, convergence of the spatial semidiscretization is studied in this paper. The velocity of the evolving surface is not given explicitly, but depends on the solution of the parabolic equation on the surface. Various velocity laws are considered: elliptic regularization of a direct pointwise coupling, a regularized mean curvature flow and a dynamic velocity law. A novel stability and convergence analysis for evolving surface finite elements for the coupled problem of surface diffusion and surface evolution is developed. The stability analysis works with the matrix-vector formulation of the method and does not use geometric arguments. The geometry enters only into the consistency estimates. Numerical experiments complement the theoretical results.
ISSN: 0029-599X
EISSN: 0945-3245
DOI: 10.1007/s00211-017-0888-4
Appears in Collections:Journal/Magazine Article

View full-text via PolyU eLinks SFX Query
Show full item record

Google ScholarTM



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.